Alert archive / Colorado / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 101, NWS Denver/Boulder, CO

June 23, 2013Washington County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 23, 2013, 10:07 PM MDT for Washington County, Colorado. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2013, 10:07 PM MDT (04:07 UTC)
Expired
Jun 23, 2013, 10:45 PM MDT
In force
38 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Washington County, CO

The radar

The Denver radar (KFTG), 124 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 10:08 PM MDTHAIL 1.252 N Thurman, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 4:40 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 4.1 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2013-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 73 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2013-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
73 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
3153 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

800 
WUUS55 KBOU 240407
SVRBOU
COC121-240445-
/O.NEW.KBOU.SV.W.0101.130624T0407Z-130624T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
1007 PM MDT SUN JUN 23 2013

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN WASHINGTON COUNTY IN NORTHEAST COLORADO...

* UNTIL 1045 PM MDT

* AT 1006 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 8 MILES SOUTH OF ARICKAREE SCHOOL TO 5 MILES
  NORTHWEST OF THURMAN...MOVING NORTH AT 20 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LINDON...ARICKAREE SCHOOL...THURMAN AND ANTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3994 10287 3993 10345 3957 10340 3957 10287
TIME...MOT...LOC 0406Z 173DEG 19KT 3962 10303 3963 10331 

HAIL...1.25IN
WIND...60MPH

$$

MEIER
2 follow-up statements
115 
WWUS55 KBOU 240417
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1017 PM MDT SUN JUN 23 2013

COC121-240445-
/O.CON.KBOU.SV.W.0101.000000T0000Z-130624T0445Z/
WASHINGTON CO-
1017 PM MDT SUN JUN 23 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM MDT
FOR SOUTHERN WASHINGTON COUNTY...

AT 1016 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTH OF ARICKAREE SCHOOL TO 6 MILES SOUTHEAST
OF LINDON...MOVING NORTH AT 20 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. HALF DOLLAR SIZE 
HAIL OCCURRED NEAR THURMAN AT 1008 PM MDT.

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ARICKAREE SCHOOL...THURMAN AND ANTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3993 10345 3994 10287 3957 10287 3959 10336
TIME...MOT...LOC 0416Z 173DEG 19KT 3966 10304 3967 10332 

HAIL...1.00IN
WIND...60MPH

$$

MEIER
977 
WWUS55 KBOU 240445
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1045 PM MDT SUN JUN 23 2013

COC121-240455-
/O.EXP.KBOU.SV.W.0101.000000T0000Z-130624T0445Z/
WASHINGTON CO-
1045 PM MDT SUN JUN 23 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WASHINGTON COUNTY HAS
EXPIRED...
            
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

HEAVY RAIN AND SMALL HAIL IS STILL POSSIBLE WITH THESE STORMS.

LAT...LON 3993 10345 3994 10287 3957 10287 3959 10336
TIME...MOT...LOC 0440Z 173DEG 19KT 3966 10304 3967 10332 

$$

MEIER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 7:36 PM MDT, 2 hours 31 minutes earlier.

Area forecast discussion, Jun 23, 7:36 PM MDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
736 PM MDT SUN JUN 23 2013

.UPDATE...SHORT WAVE TROUGH MOVING ACROSS THE REGION IS TRIGGERING
THUNDERSTORMS OVER CENTRAL AND EASTERN COLORADO. BEST INSTABILITY
REMAINS OVER FAR EASTERN COLORADO WHERE CAPES ARE AROUND 1000 J/KG.
APPEARS THE BEST CHANCE FOR SEVERE STORMS WILL BE ACROSS SOUTHERN
WASHINGTON...ELBERT AND LINCOLN COUNTIES. THE HRRR SHOWS CONVECTION
OVER FAR NORTHEAST COLORADO THROUGH 09Z.

FARTHER WEST...ISOLATED TO SCATTERED STORMS CONTINUE TO MOVE ACROSS
THE MOUNTAINS AND FRONT RANGE. THESE STORMS ARE WEAKER AND ARE ONLY
EXPECTED TO PRODUCE MODERATE TO BRIEF HEAVY RAIN...SMALL HAIL AND
GUSTY WINDS. THE HRRR SHOWS ACTIVITY LINGERING UNTIL 09Z OVER WELD
COUNTY. WILL ADJUST POPS TO LAST THROUGH 09Z...THOUGH EXPECT MOST OF
THE ACTIVITY TO END BY 06Z.

&&

.AVIATION...THUNDERSTORM ACTIVITY WILL CONTINUE IN THE DENVER AREA
THROUGH AT LEAST 03Z. ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE
THROUGH 09Z...THOUGH MOST OF THE ACTIVITY WILL END MUCH SOONER AND
CLOSER TO 03Z. WINDS WILL REMAIN ERRATIC THROUGH 03Z DUE TO OUTFLOW
WINDS FROM THUNDERSTORMS. EVENTUALLY EXPECT WINDS TO BE SOUTHEAST
AND THEN TURN SOUTH-SOUTHWEST AFTER 06Z. MONDAY WILL BE MUCH DRIER
WITH SOUTHWEST WINDS PREVAILING.

&&

.PREV DISCUSSION... /ISSUED 305 PM MDT SUN JUN 23 2013/

SHORT TERM...SHORT WAVE DISTURBANCE CONTINUES TO PROGRESS
NORTHEASTWARD OVER UTAH AND SOUTHWEST COLORADO AT THIS HOUR. AT
ITS CURRENT SPEED SHOULD SEE ITS AXIS PASSING OVER THE NORTH
CENTRAL MTNS BY 00Z TODAY AND OVER THE FAR NERN PLAINS OF
COLORADO BY 06Z TONIGHT. STRONG MID-LEVEL DESTABLIZATION IN WARM
SECTOR OUT AHEAD OF THE S/W WILL COUPLE WITH SURFACE DEW POINTS IN
THE 25-35 DEG RANGE TO PRODUCE WEAK PULSE-TYPE T-STORMS ALONG THE
CONTINENTAL DIVIDE AND OVER THE FOOTHILLS DURING THE NEXT FEW
HOURS. ONCE ON THE PLAINS...STORM DEVELOPMENT SHOULD BECOME MORE
ORGANIZED...WITH STORMS FORMING IN THE VICINITY OF THE DENVER
CYCLONE AND ALONG THE CONVERGENCE ZONE SOUTH OF THE LOW.
SOUTHEASTERLY LOW-LEVEL FLOW ON THE PLAINS HAS SUPPRESSED DEW
POINTS SOME IN THE PAST FEW HOURS...HOWEVER INTEGRATED
PRECIPITABLE WATER VALUES HAVE CONTINUED TO CREEP UP THRU THE DAY
TO AROUND 0.65 INCH AT DEN. FIRST WAVE OF LOW-TOP CONVECTION
MOVING OFF THE FOOTHILLS AT THIS TIME WILL LIKELY PRODUCE OUTFLOW
BOUNDARIES THAT STRONGER STORMS WILL LIKELY FORM ALONG LATER THIS
AFTERNOON. SFC DEW POINTS IN THE 45-55 DEG F RANGE COMBINED WITH
TEMPERATURES IN THE LOW/MID 80S AND VERY STEEP MID-LEVEL LAPSE
RATES...AOA 8C/KM IN THE 700-500MB LAYER...WILL SUPPORT MEAN LAYER
CAPE VALUES FROM 1300-2200 J/KG ON THE PLAINS BY 00Z/MONDAY.
15-20KT E-SELY LOW- LEVEL WINDS OVERLAYED BY 30KT MID-LEVEL
W-SWLYS WILL ALSO GENERATE SUFFICIENT MEAN LAYER SHEAR FOR
ISOLATED SUPERCELLS ON THE PLAINS...CAPABLE OF LARGE
HAIL...DAMAGING WIND GUSTS AND PERHAPS A TORNADO OR TWO. AREAS TO
THE EAST AND NORTHEAST OF DENVER IN THE BEST POSITION TO SEE THIS
OCCURRING. STORMS IN THE DEEPER MOISTURE ACROSS THE NORTHEAST
CORNER COULD POTENTIALLY PRODUCE 1 TO 1.5 INCHES OF RAIN IN A
SHORT PERIOD OF TIME THIS EVENING. THE STORM PREDICTION CENTER
CURRENTLY HAS NORTHEAST COLORADO IN A SLIGHT RISK FOR SEVERE HAIL
AND WIND...WITH A BULLSEYE NEAR THE NORTHEAST CORNER. STORMS THIS
EVENING MOVE EAST-NORTHEAST WITH THE PASSING SHORTWAVE TROUGH WITH
THE BULK OF THIS ACTIVITY EXITING THE STATE BY AROUND
06Z/MIDNIGHT. TEMPERATURES TONIGHT ABOUT THE SAME AS LAST NIGHT
UNDER CLEARING SKIES AFTER MIDNIGHT.

ON MONDAY...THE FORECAST AREA COMES UNDER THE INFLUENCE OF STRONG
MID-LEVEL SUBSIDENCE AND A MUCH DRIER AIRMASS WITH A VERY WARM
SOUTHWEST FLOW ALOFT. STRONG SOLAR HEATING WILL IN TURN PRODUCE
STEEP BOUNDARY LAYER LAPSE RATES BY AFTERNOON. SOUTH-SOUTHWEST
SFC FLOW WILL PRETTY MUCH SCOUR OUT MUCH OF THE LOW-LEVEL
MOISTURE NOW COVERING THE PLAINS. SO THE CHANCE FOR ANY CONVECTION/
T-STORMS APPEARS MINIMAL AT THIS TIME. CONCERNS TURN TO WILDLAND
FIRE...AND ITS POTENTIAL FOR GROWTH. WILL BE ISSUING A FIREWEATHER
WATCH FOR SOUTH PARK ZONE 214...MIDDLE PARK ZONE 213 AND THE
PALMER DIVIDE ZONE 241 BASED ON LOW RH VALUES AND GUSTY SOUTHWEST
WINDS. THIS WATCH WILL RUN FROM 1 PM MDT TO 8 PM MDT MONDAY.
FINALLY TEMPERATURES ON MONDAY AS MUCH AS 10-12F WARMER THAN
TODAY.

LONG TERM...MODELS SHOW THE SOUTHWESTERLY FLOW ALOFT MONDAY NIGHT
TO BECOME ZONAL BY TUESDAY AS A FLAT UPPER RIDGE SOUTH OF COLORADO
MOVES THIS WAY. THE UPPER RIDGE AXIS BUILDS NORTHWARD TO THE WEST
OF THE CWA TUESDAY NIGHT THROUGH WEDNESDAY NIGHT BRINGING
NORTHWESTERLY FLOW ALOFT TO THE FORECAST AREA. THE SYNOPTIC SCALE
ENERGY IS PROGGED TO BE BENIGN MONDAY NIGHT...THEN WEAK DOWNWARD
QG VERTICAL VELOCITY IS PROGGED TUESDAY THROUGH WEDNESDAY. THE
BOUNDARY LAYER FLOW IS DOMINATED BY DOWNSLOPING TUESDAY...THEN
SOUTHEASTERLIES WEDNESDAY. FOR MOISTURE...MOST OF THE MODELS SHOW
SOME IN THE MID AND UPPER LEVELS MOST OF THE PERIOD...HOWEVER
BOUNDARY LAYER DEW POINTS ARE MAINLY IN THE LOWER 20S TO UPPER 30S
F RANGE ALL FIVE PERIODS. THE ONE EXCEPTION BEING THE FAR
NORTHEAST CORNER MONDAY EVENING...WHERE PROGGED VALUES GET INTO
THE 40S F. ALSO...LATER ON WEDNESDAY THEY COME UP A BIT WITH THE
SOUTHEASTERLY FLOW. THERE IS PRACTICALLY NO CAPE PROGGED OVER THE
CWA ALL FIVE PERIODS...JUST A TAD OVER THE MOUNTAINS AND FOOTHILLS
LATE DAY WEDNESDAY ON THE NAM ONLY. THERE IS NO MEASURABLE
RAINFALL ON ANY OF THE MODEL'S QPF FIELDS ALL FIVE PERIODS. THERE
IS AN OVERWHELMING MID LEVEL CAP OVER THE CWA ACCORDING TO THE
LAPSE RATES FIELDS ALL THE PERIODS. NO POPS ANYWHERE. CONCERNING
FIRE WEATHER ISSUES...WIND SPEEDS ARE RELATIVELY LOW MONDAY NIGHT
INTO WEDNESDAY MORNING. WEDNESDAY AFTERNOON...THE SOUTHEASTERLIES
OVER THE EASTERN HALF OF THE PLAINS COME UP TO NEAR 20 KNOTS.
SOMETHING TO WATCH. FOR TEMPERATURES...TUESDAY'S HIGHS LOOK CLOSE
TO MONDAY'S. WEDNESDAY'S ARE PROGGED UP 1-2 C FROM TUESDAY'S. FOR
THE LATER DAYS...THURSDAY THROUGH SUNDAY...MODELS CONTINUE TO SHOW
AN UPPER RIDGE RIGHT OVER OR PARTIALLY OVER COLORADO ALL FOUR
DAYS. THE RIDGE AXIS IS STILL INDICATED WEST OF THE CWA WITH WEAK
NORTHWESTERLY FLOW ALOFT FOR US. YESTERDAY'S 12Z MODEL RUNS
INDICATED SOME COOLER AIR OVER THE PLAINS FOR FRIDAY AND
SATURDAY. TODAY'S 12Z RUNS INDICATE ONLY A SLIGHTLY COOLER AIR
MASS JUST ON FRIDAY NOW. MOISTURE LOOKS A LITTLE BETTER WITH THE
LATEST RUNS...SO WILL GO WITH "SLIGHT CHANCE"S MOST LATE DAY
PERIODS...MORE SO FOR THE MOUNTAINS AND FOOTHILLS. TEMPERATURES
STAY ABOVE ALL FOUR DAYS.

AVIATION...LOW-TOP CONVECTION NOW MOVING OVER THE DENVER METRO
AREA. COULD SEE WIND GUSTS TO 40 MPH PRODUCED THIS FIRST WAVE OF
MOSTLY DRY CLOUD CELLS. MEANWHILE A DENVER CYCLONE WILL CONTINUE
TO FORM JUST TO THE NORTHEAST OF DENVER. WINDS ACROSS SOUTHERN
PORTIONS OF THE DENVER METRO AREA SHOULD REMAIN SOUTHEASTERLY FOR
THE NEXT FEW HOURS. WHILE WINDS OVER NORTHERN PORTIONS OF THE
METRO AREA WILL TURN NORTH-NORTHEASTERLY. A CONVERGENCE BOUNDARY
SETTING UP OVER THE SOUTH METRO AREA WILL ACT AS A FOCUS FOR
STORM FORMATION IN THE NEXT 1-2 HOURS. STORMS IN THE DENVER METRO
AREA...ESPLY SOUTHERN AND EASTERN PORTIONS...MAY GO SEVERE
BETWEEN 4 PM AND 7 PM MDT. HAIL AND DAMAGING WIND MAIN THREAT.
TERMINAL FORECASTS ALREADY HAVE A TEMPO FOR -TSRA AND STG WIND
GUSTS AFTER 22Z TODAY. OVERNIGHT...SKIES CLEAR WITH DRIER AIR
MOVING DOWN OFF THE FRONT RANGE AND PALMER DIVIDE. ON MONDAY...VFR
CONDITIONS WILL PREVAIL WITH SOUTH-SOUTHWEST WINDS OF 5-12 KTS
FOR MOST OF THE DAY.

FIRE WEATHER...FIRE WEATHER WATCH 1 PM TO 8 PM MDT ON MONDAY FOR
COZ213-214-241. LOW RELATIVE HUMIDITIES AND GUSTY SOUTHWEST WINDS
TO 30 MPH WILL BE POSSIBLE IN THE AFTERNOON AND EARLY EVENING.

HYDROLOGY...STRONG SLOW MOVING T-STORMS OVER THE NORTHEAST
PLAINS THIS EVENING COULD DEPOSIT 1 TO 1.5 INCHES OF RAIN IN A
SHORT PERIOD OF TIME. STORMS ELSEWHERE LATE THIS AFTERNOON AND
EVENING ARE EXPECTED TO PRODUCE NOT MUCH MORE THAN A QUARTER OF
RAIN. DRY WASHES AND ARROYOS ON THE PLAINS MAY PARTIALLY FILL
WITH FAST MOVING RUNOFF FORM THESE HEAVY SHOWERS.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR COZ213-214-241.

&&

SHORT TERM...BAKER
LONG TERM....RJK
AVIATION...MEIER
Hazardous weather outlook, Jun 23, 10:57 AM MDT, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1057 AM MDT SUN JUN 23 2013

COZ030>051-241700-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1057 AM MDT SUN JUN 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER AND ALONG THE
FRONT RANGE OF NORTHEAST COLORADO BY AROUND MID AFTERNOON...AND
THEN SPREAD EAST OVER THE NORTHEAST PLAINS THROUGH THE LATE
AFTERNOON AND EVENING HOURS. STORMS MAINLY EAST OF THE INTERSTATE
25 CORRIDOR MAY BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS TO
70 MPH AND EVEN A TORNADO OR TWO POSSIBLE. A DENVER CYCLONE AND
CONVERGENCE ZONE DEVELOPING BY MID-AFTERNOON MAY ACT AS A FOCUS
FOR EARLY STORM FORMATION ON THE PLAINS. STORMS ARE LIKELY TO
INTENSIFY AS THEY MOVE INTO MORE MOIST AND UNSTABLE CONDITIONS
PRESENT ACROSS THE NORTHEAST CORNER OF COLORADO. THESE STORMS MAY
ALSO PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT
PERIOD OF TIME.

THUNDERSTORMS FORMING IN THE HIGH COUNTRY THIS AFTERNOON WILL
HAVE THE POTENTIAL TO PRODUCE STRONG WIND GUSTS...SMALL HAIL AND
DANGEROUS LIGHTNING. MOST OF THIS STORM ACTIVITY SHOULD COME TO AN
END BY AROUND SUNSET.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A SLIGHT CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS
OVER THE NORTHEAST CORNER ON MONDAY. THAT'S ABOUT IT...DRY AND
HOT WEATHER IS EXPECTED FOR ALL OF THE FORECAST AREA MUCH OF THIS
COMING WORK WEEK. THE CHANCE OF LATE DAY SHOWERS AND
THUNDERSTORMS MAY RETURN FRIDAY AND SATURDAY ALONG WITH A COOLER
AIRMASS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NECESSARY AT 3 PM THIS AFTERNOON.
HOWEVER SHOULD STORMS BEGINNING FORMING EARLIER THAN EXPECTED
OVER THE FRONT RANGE FOOTHILLS...ACTIVATION MAY BE MOVED UP.

BAKER/RJK

In the hours before

Special weather statement, Jun 23, 4:29 PM MDT, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
429 PM MDT SUN JUN 23 2013

COZ040-041-045-232300-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTH
DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE
COUNTIES-
429 PM MDT SUN JUN 23 2013

THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER
ADVISORY FOR NORTHEASTERN DENVER...WESTERN ADAMS AND WESTERN ARAPAHOE
COUNTIES UNTIL 500 PM MDT.

AT 429 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
SOUTH OF HUDSON TO CENTENNIAL...AND MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
NORTHEASTERN DENVER...AURORA...EASTERN CENTENNIAL...EASTERN COMMERCE
CITY...DENVER INTERNATIONAL AIRPORT...D.I.A. TERMINAL AND
CONCOURSES...MANILA VILLAGE...ARAPAHOE PARK...WATKINS AND BUCKLEY
AFB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3999 10446 3957 10452 3958 10485 3999 10471
TIME...MOT...LOC 2229Z 251DEG 18KT 3999 10461 3961 10473

RPK
Special weather statement, Jun 23, 4:45 PM MDT, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
445 PM MDT SUN JUN 23 2013

COZ040-041-232315-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTH
DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY-
445 PM MDT SUN JUN 23 2013

THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER
ADVISORY FOR NORTHEASTERN DOUGLAS AND SOUTHWESTERN ARAPAHOE COUNTIES
UNTIL 515 PM MDT.

AT 445 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER NORTHWESTERN CASTLE ROCK...OR 22 MILES SOUTH
OF DENVER...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
SOUTHWESTERN AURORA...SOUTHEASTERN CENTENNIAL...EASTERN HIGHLANDS
RANCH...CASTLE ROCK...PARKER...GREENWOOD VILLAGE...LONE TREE...
FRANKTOWN...SURREY RIDGE...THE PINERY...BEVERLY HILLS...SEDALIA AND
LOUVIERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

 A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1200 AM MDT
MONDAY MORNING FOR NORTHEAST COLORADO.

LAT...LON 3928 10488 3951 10501 3966 10481 3954 10467
      3935 10470
TIME...MOT...LOC 2245Z 219DEG 18KT 3941 10489

RPK
Special weather statement, Jun 23, 4:56 PM MDT, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
456 PM MDT SUN JUN 23 2013

COZ036-039>041-232315-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTH
DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY-JEFFERSON AND WEST DOUGLAS COUNTIES
ABOVE  6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW
9000 FEET-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST
BROOMFIELD COUNTY-
456 PM MDT SUN JUN 23 2013

THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER
ADVISORY FOR EASTERN JEFFERSON...NORTHERN DOUGLAS AND EXTREME
SOUTHWESTERN ARAPAHOE COUNTIES UNTIL 515 PM MDT.

AT 456 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER ROXBOROUGH PARK...OR 22 MILES SOUTH OF
DENVER...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
SOUTHWESTERN CENTENNIAL...HIGHLANDS RANCH...LITTLETON...SOUTHEASTERN
ENGLEWOOD...GREENWOOD VILLAGE...ROXBOROUGH PARK...CHATFIELD
RESERVOIR...LOUVIERS AND SEDALIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

 A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1200 AM MDT
MONDAY MORNING FOR NORTHEAST COLORADO.

LAT...LON 3933 10508 3952 10517 3965 10499 3948 10491
TIME...MOT...LOC 2256Z 219DEG 18KT 3942 10509

RPK
Local storm report, Jun 23, 8:17 PM MDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
817 PM MDT SUN JUN 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             8 SSE LEADER            39.79N 104.00W
06/23/2013  E1.00 INCH       ADAMS              CO   STORM CHASER

0815 PM     HAIL             3 WNW LINDON            39.75N 103.45W
06/23/2013  M1.75 INCH       WASHINGTON         CO   STORM CHASER

&&

KBOWEN
Special weather statement, Jun 23, 9:07 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
907 PM MDT SUN JUN 23 2013

COZ039-040-240330-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW
6000 FEET/WEST BROOMFIELD COUNTY-
907 PM MDT SUN JUN 23 2013

THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER
ADVISORY FOR NORTHERN DENVER...NORTHEASTERN JEFFERSON AND
NORTHWESTERN ADAMS COUNTIES UNTIL 930 PM MDT.

AT 907 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WHEAT RIDGE...OR 6 MILES NORTHWEST OF
DENVER...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
NORTHERN DENVER...NORTHEASTERN LAKEWOOD...THORNTON...ARVADA...
SOUTHERN WESTMINSTER...COMMERCE CITY...NORTHGLENN...BRIGHTON...WHEAT
RIDGE...NORTHERN GOLDEN...FEDERAL HEIGHTS AND WESTERN DENVER
INTERNATIONAL AIRPORT.

 A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1200 AM MDT
MONDAY MORNING FOR NORTHEAST COLORADO.

LAT...LON 3967 10508 3982 10522 3999 10485 3985 10474
TIME...MOT...LOC 0307Z 235DEG 28KT 3980 10504

MEIER
Local storm report, Jun 23, 9:21 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
921 PM MDT SUN JUN 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             8 SSE LEADER            39.79N 104.00W
06/23/2013  E1.00 INCH       ADAMS              CO   STORM CHASER

0815 PM     HAIL             3 WNW LINDON            39.75N 103.45W
06/23/2013  M1.75 INCH       WASHINGTON         CO   STORM CHASER

0921 PM     HAIL             3 E ARICKAREE SCHOOL    39.75N 102.97W
06/23/2013  E1.00 INCH       WASHINGTON         CO   TRAINED SPOTTER

&&

KBOWEN

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 6:12 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe33 min
Jun 23, 6:44 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe31 min
Jun 23, 7:15 PM MDTTornado WarningBOUAdams, Washington30 min
Jun 23, 7:17 PM MDTSevere Thunderstorm WarningBOUArapahoe28 min
Jun 23, 7:46 PM MDTSevere Thunderstorm WarningBOUArapahoe29 min
Jun 23, 8:10 PM MDTSevere Thunderstorm WarningBOUWashington35 min
Jun 23, 8:25 PM MDTTornado WarningBOUWashington35 min
Jun 23, 8:40 PM MDTSevere Thunderstorm WarningBOUWashington35 min
Jun 23, 9:00 PM MDTSevere Thunderstorm WarningBOUWashington30 min
Jun 23, 9:07 PM MDTSpecial Weather StatementBOUDenver23 min
Jun 23, 9:29 PM MDTSevere Thunderstorm WarningBOUWashington31 min
Jun 23, 10:14 PM MDTSevere Thunderstorm WarningBOUAdams, Morgan, Weld46 min
Jun 24, 1:30 AM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe45 min
Jun 24, 5:01 AM MDTRed Flag WarningBOUArapahoe, Clear Creek, Douglas, Elbert, Gilpin, Grand and 4 more15 hr
Jun 24, 2:32 PM MDTRed Flag WarningBOUBoulder, Clear Creek, Douglas, Gilpin, Jefferson, Larimer and 1 more27 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.